MAUDE Adverse Event Report: ARTHREX, INC. ANGLED REAMER, DRIVE SHAFT; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. ANGLED REAMER, DRIVE SHAFT; MANUAL INSTR, GENERAL SURGICAL
Model Number ANGLED REAMER, DRIVE SHAFT
Medical Device Problem Codes Mechanical Jam (2983); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 02/07/2025, it was reported by a sales representative via (b)(4) that an ar-9676 angled reamer drive shaft and an ar-9597-20 angled reamer sleeve fused together.This was discovered during an rtsa procedure and was completed with no patient harm.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.Visual evaluation noted that the device was chipped around the square distal end of the shaft and the fitting hybrid hudson of the angled reamer, drive shaft.Functional testing was not performed due to the returned part ar-9676 and ar-9597-20 were stuck and unable to separate.The most likely cause for the reported failure can be attributed to misuse due to a force perpendicular to the drive shaft being applied while the device is spinning.This applied force creates an excess of friction and heat that ultimately has the potential to cause the device to seize from functioning as intended.Application of this force perpendicular to the drive shaft is not needed for the device to function, nor is it recommended that the user do this during normal clinical use.When used normally, this issue is unlikely to present itself, which suggests that the handling of the device has a large impact on whether or not it will seize.For this reason, the direct cause is considered to be misuse of the device.Ncr#27796 was opened to address this issue.

Brand Name
ANGLED REAMER, DRIVE SHAFT
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21432153
Report Number1220246-2025-00581
Device Sequence Number4605094
Product Code LXH
UDI-Device Identifier00888867324954
UDI-Public(01)00888867324954(11)230922(10)022338
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberANGLED REAMER, DRIVE SHAFT
Device Catalogue NumberAR-9676
Device Lot Number022338
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2025
Supplement Date Received by Manufacturer03/10/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/22/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown